MAUDE Adverse Event Report: ENCORE MEDICAL L.P EMPOWR 3D KNEE; DJO EMPOWR KNEETM, FIN BP, NP 8R

ENCORE MEDICAL L.P EMPOWR 3D KNEE; DJO EMPOWR KNEETM, FIN BP, NP 8R
Model Number 351-02-108
Health Effect - Clinical Code Fall (1848)
Date of Event 06/17/2019
Type of Reportable Event Serious Injury
Event or Problem Description
Revision surgery - patient fell which loosen the tibia.
 
Additional Manufacturer Narrative
The reason for this revision surgery was reported as loosening on patient's fall.The previous surgery and the revision detailed in this investigation occurred over 1 years and 7 months apart.The healthcare professional indicated there was no delay in surgery and another suitable device was available for use.The revision surgery was completed as intended.The device was disposed of at the hospital and not made available to djo surgical for examination.A review of the implant device history records (dhr) shows that the reported component used in the previous surgery met design and manufacturing requirements.There was a non-conforming material report (ncmr), ncmr #38827, in the main part #351-02-108, djo empowr kneetm, fin bp, np 8r, which documents nonconformance that out of 20 quantities lot, 1 part was scrapped due to sharp edge on the top of baseplate.All other items in the lot were met with the design, fit and function requirements.The device and its applicable concomitant devices were within its respective expiration date at the time of use during the previous surgery.Customer complaint history of the reported device showed no present trends or on-going issues that are in need of review.The device was verified to have gone through an acceptable sterilization process and was within it's expiration date at the time of use during the previous surgery.The root cause of this complaint was a revision surgery due to loosening on patient's fall.There were no findings during this investigation that indicate that the reported device was the source or had a direct connection with the patient's event.Agent has clearly mentioned that "patient fell which loosened the tibia", it seems that the event may possibly occurred due to patient noncompliance to medical activities, patient activities or trauma.No additional information was submitted with the complaint regarding pre-existing conditions of the patient or any activities that may have contributed to the event and hence a definitive root cause cannot be determined.There are no indications of a product or process issue affecting implant safety or effectiveness.

Brand Name
EMPOWR 3D KNEE
Common Device Name
DJO EMPOWR KNEETM, FIN BP, NP 8R
Manufacturer (Section D)
ENCORE MEDICAL L.P
9800 metric blvd.
9800 metric blvd
austin,tx 78758-5445
MDR Report Key8799447
Report Number1644408-2019-00644
Device Sequence Number16229130
Product Code JWH
UDI-Device Identifier00888912167956
UDI-Public(01)00888912167956
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K143242
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2019
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 07/31/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date08/01/2023
Device Model Number351-02-108
Device Catalogue Number351-02-108
Device Lot Number9994R1063
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 06/17/2019
Supplement Date Received by Manufacturer07/08/2019
Initial Report FDA Received Date07/17/2019
Supplement Report FDA Received Date08/06/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
343-10-708 LOT 012U1015; 343-10-708 LOT 012U1015
Outcome Attributed to Adverse Event Required Intervention;
Patient Age62 YR